This case report highlights that gross overdigitalization can present with profound electrocardiographic changes like complete AV dissociation without accompanying systemic or digestive symptoms.
May prompt consideration of digitalis toxicity in unexplained AV dissociation without systemic signs; single case leaves open broader applicability.
Case Reports1 May 1938COMPLETE AURICULOVENTRICULAR DISSOCIATION DUE TO DIGITALIS, WITHOUT SYSTEMIC EFFECTS OF OVERDOSAGE: REPORT OF A CASETHOMAS J. DRY, M.B., GILES A. KOELSCHE, M.D.THOMAS J. DRY, M.B.Search for more papers by this author, GILES A. KOELSCHE, M.D.Search for more papers by this authorAuthor, Article, and Disclosure Informationhttps://doi.org/10.7326/0003-4819-11-11-2043 SectionsAboutPDF ToolsAdd to favoritesDownload CitationsTrack CitationsPermissions ShareFacebookTwitterLinkedInRedditEmail ExcerptThe protean manifestations of digitalis intoxication, which consist of gastrointestinal disturbances, color vision phenomena and digitalis delirium, are well recognized. A group of electrocardiographic changes, including coupled beats, extrasystoles, ectopic rhythm, and conductive defects of varying degrees, is not infrequently encountered. It has long been known that changes in the T-wave (one variety of which is characteristic of digitalis poisoning) occur with great frequency and that they may be noted before any digestive disturbances have occurred. It is doubtful, however, whether it is universally recognized that certain instances of gross overdigitalization, which are characterized by profound electrocardiographic changes, may not... This content is PDF only. To continue reading please click on the PDF icon. Author, Article, and Disclosure InformationAffiliations: Rochester, Minnesota†There was an excess of basophilic elements in the anterior hypophysis in this case also. Page (1936) did not find any clinical signs or symptoms suggestive of pituitary dysfunction in his case, however.*Submitted for publication May 7, 1937. PreviousarticleNextarticle Advertisement FiguresReferencesRelatedDetails Metrics Cited byEine atypische Veränderung der Zwischenstrecke und der Endzacke im Elektrokardiogramm bei der Digitalisbehandlung HerzkrankerLiteraturübersicht 1 May 1938Volume 11, Issue 11Page: 2043-2047KeywordsDeliriumElectrocardiographyIntoxicationPituitary glandSigns and symptomsVision ePublished: 1 December 2008 Issue Published: 1 May 1938 PDF downloadLoading ...
No takes yet. Share an insight, caveat, or question.
Dry et al. (1938) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: